MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, INC. SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-27A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Aortic Regurgitation (1716)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of aortic regurgitation was reported.The results of the investigation are inconclusive since the device was not returned for analysis; however, two images were submitted for analysis.Based solely on the aforementioned images, one leaflet appeared to have torn away from a stent post.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2014, a 27mm trifecta valve was implanted in a (b)(6) patient.Following the initial valve replacement, the patient underwent a total knee replacement which became infected.The patient presented on an unknown date with severe aortic regurgitation which was initially considered related to endocarditis following an infected knee.On (b)(6) 2018, the 27mm trifecta valve was explanted and a 25mm edwards magna ease was implanted, along with a tricuspid valve repair using a 28mm physio ring.There were no findings consistent with active or remote endocarditis; however, the non-coronary cusp of the trifecta valve was observed detached from the commissure in a linear fashion.The patient is reported discharged and doing well.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
MDR Report Key8029138
Report Number3007113487-2018-00025
Device Sequence Number16502540
Product Code LWR
UDI-Device Identifier05414734052054
UDI-Public05414734052054
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2015
Device Model NumberTF-27A
Device Catalogue NumberTF-27A
Device Lot Number4351296
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR